12:30 am. I’ve had verying levels of insomnia recently, though tomorrow I will finally be able to sleep in. I reached over, picked up my bottle of prosaic, and removed the second to last pill.
Second to last. And after the bottle is empty it will not get refilled.
At least, we will try this.
Depression is a funny thing. Except it’s not funny at all, so perhaps interesting would be a better term to use. People who have never gone through will put it on a list of sins which hamper our spiritual life, up there with greed and pride, while the ones who have gone through it often don’t volunteer the information very readily.
Depression is, of course, an illness.
As embarrassed as I initially was about my abnormally depressed moods, I eventually came to the place where, in order to survive, I had to call up people I didn’t know, or barely knew, and say, “i need help.”
Eventually I also learned that if you tell someone that you are on depression medication, there is a surprisingly high chance that they will say, “me too.”
A side effect of prosaic, it turns out, is sleepiness. I am trying to end my dependence on depression meds and become less sleepy at the same time.
I’m ready for some sunshine in my life.
Oops. I tried to put in a picture of sunshine and got my dad instead. Well please cut me some slack, this is my first time posting from my droid.
please don’t quit cold-turkey. best to wean off prozac gradually. and be aware that withdrawal is not fun.
Emily, I wish you God-success in this.
Also, as a Dad, there’s a powerful reminder for me in your inadvertent sunshine photo (the first one) — thank you! I’ll likely blog about it later.
Your first and third photos are beautiful.
Pingback: Sunshine Dad | Ain't Complicated
Emily, I do hope you are going off the med under your doctor’s supervision. The withdrawal may be rough. Doctors usually suggest easing off slowly to reduce withdrawal symptoms. As always, you are in my prayers.
Dorcas, your comment made me laugh. Are you saying your husband isn’t beautiful?;] JK. But I agree-they are beautiful!
Brooke, he is quite beautiful. Especially in good light, when he’s been up from his nap for a while, and has a pleasant expression, and doesn’t have a sunburn, and remembered to button his collar tips.
You are right, Emily. Me, too. I hope it is going well as you go off of it and I hope that you continue to find help. I could hardly believe that my body would respond to the meds – surely they wouldn’t work because surely the cause of my depression was not clinical. Surely it was just circumstantial. Well, whatever the cause, those meds have made an incredible difference. Not only am I coping with my existing circumstances I am also healing in other areas of my life. God is blessing me during this difficulty. I don’t know if I will be on it forever or not. I do know that I am much better.
~A reader of your Mom’s blog
Hi there, I love your blog 🙂 I’m on an antidepressant that’s working for me, but it took me a long time to be willing to try them.
I hope people who haven’t dealt with depression don’t ‘helpfully’ push people to go on medication before they’re ready. Not only for the sake of respect, but also because I really find that people don’t understand that antidepressants can have many very unpleasant side effects.
You can edit this, but I feel like people don’t understand that, yes, 10 or 20% of people get dry mouth, or gain weight, or things like that. But closer to 30-60% of people–that is, the same rate of people who are helped–get unpleasant sexual side effects, usually ‘anorgasmia’, or a loss of interest. That may be great for people who aren’t married, but otherwise, it isn’t!
For some reason, the drug companies list the percentages of other side effects, but only mention that last one without giving a percentage, in spite of how when you read medical journals, it’s by far the #1 side effect. Antidepressants are even used to treat the sexual problems that are the opposite of those side effects.
When you encourage someone to go on medications, be mindful of what you’re asking them to risk.